Hair loss: I have been taking warfarin for... - AF Association

AF Association
17,460 members20,925 posts

Hair loss

I have been taking warfarin for 5 weeks now ...my scalp has become very itchy which drives me mad and there is definitely a lot more hair in my hairbrush daily. I am thinking of changing to Apixaban because of this. Is anyone experiencing hair loss on Apixaban?

19 Replies
oldestnewest

I've taken Apixaban for almost a year with no problems......

1 like
Reply

I have taken Apixaban for 1-2 years with no problems.Hair falling might be due to a Thyroid problem. There could also be other reasons due to problems with general health.? Itchy skin often 'attacks' older people so you just have to use E45 or similar daily on body.The scalp itchiness might need another treat. I am not a doctor.I only speak from my own experience.

Reply

Hair loss is a side effect of Warfarin, i,ve got shoulder length hair and my hair is dropping too, I hate it because my hair as always been in good condition before taking Warfarin. I have been looking for shampoos that repair the hair but not much success at the moment. By the way I've only been taking Warfarin about 5weeks too.

Kate x

Reply

Maybe you should ask to change to Apixaban too.

Reply

I have been taking Warfarin for about 5 weeks too. I haven't really noticed any change in my hair. I am worried about this as my hair is quite fine now. I've always lost the odd ones but haven't lost any more. If it does I think I would change to Apixaban. Maybe it will stop when your system gets used to it. I hope so. Kate.

Reply

I been taking warfarin for 23 years since I was 14 no problem ps how old are .maybe in older person I am 38

Reply

I think that I had a little bit of hair loss before I realised that I had Af. I don't know, but I think it was caused by having quite a stressful time, trying to move parents nearer to where I live so that I could help to care for them, along with other worries. The hair dresser told me that I had a little bit of alopecia, then I was diagnosed with Afib, then I started taking Apixaban. I still have a few tiny patches, but I think that its got better rather than worse. So for me, the I think the hair loss came before the Apixaban. On Apixaban, I do have a bit of an itchy back, which I only notice sometimes in the morning, but otherwise no problems. Good luck with it.

Reply

Thank you for reply .may change to Apixaban if hair loss continues.... Interesting Post name.....do you live in Hazelrigg? If so, not far from me.

Reply

Don't worry, I've been taking warfarin for 4 years, my hair still falls out, but as yet I haven't gone bald.

Reply

I have been fine on Apixaban so far. Haven't noticed any extra hair loss. Give it a try if you can as it is so much easier than warfarin I believe. Good luck.

Reply

How is your INR? I noticed the itching in the beginning on Marcumar (similar to Warfarin) and some hair loss later on when my INR got too high for me. I have to keep it slightly below 2, which is slightly less safe, but I feel so much better. Also I get the feeling that Marcumar interferes with my thyroid meds, as did all the NOAC's too. Had to take a tad more.

Reply

Inr is 2.3....so ok

Reply

On warfarin more than 6 months now and the hair has thinned,but even more bothersome is extremely dry skin,,,I am a flake!!

Reply

My hair thinned whilst taking warfarin. I am now on Rivaroxaban and it is a lot better.

Reply

I've been taking Warfrin for last 8 years + I am 66 years old my hair seems to be thicker and has never been in such good condition

Reply

I had very itchy scalp after I started Warfarin.

About 4/8 weeks after, hair began to thin and gradually itchiness subsided.

GP assurances that I would not loose all my hair have been proven correct.

Contacted manufacturer hoping there was research into hair thinning but not much joy as they just want to record it as an effect.

Reply

Thank you ...how long have you been taking the warfarin now and has the hair loss stopped?

Reply

Hair has thinned but no bald patches as alopecia. Still have loose hairs in brush but not as many as when the thinning started. Hair continues to grow ..but not to thicken.

Been taking warfarin for about a year.

Also take bisoprolol {? spelling} started around same time that I notice also lists hair thinning as an effect.

Friends, 1 male and 1 female, who take warfarin have not had hair thinning. ..but one has a rash that persists.

1 like
Reply

I’ve been on apixaban since mid October and my hair is thinning considerably, coming out in clumps!

Reply

You may also like...